Alert archive / Virginia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 68, NWS Blacksburg, VA

June 1, 2007Alleghany County, City of Covington, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 1, 2007, 5:43 PM EDT for Alleghany County, City of Covington, Virginia. It was in force for 77 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2007, 5:43 PM EDT (21:43 UTC)
Expired
Jun 1, 2007, 7:00 PM EDT
In force
77 min
Issued by
NWS Blacksburg, VA
Area
Counties, with a storm outline in the text

Counties Alleghany County, VA, City of Covington, VA

The radar

The Roanoke radar (KFCX), 95 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 6:20 PM EDTHAIL 15 N Covington City, VA
Jun 1, 6:43 PM EDTTSTM WND DMG5 N Covington City, VAONE LARGE TREE DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2007-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 111 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2007-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
111 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
966 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRNK 012142
SVRRNK
VAC005-580-012300-
/O.NEW.KRNK.SV.W.0068.070601T2143Z-070601T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
543 PM EDT FRI JUN 1 2007

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CITY OF COVINGTON IN WEST CENTRAL VIRGINIA
  ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA

* UNTIL 700 PM EDT

* AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  NATURAL WELL...OR ABOUT NEAR NEOLA...AND MOVING EAST AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CALLAGHAN...
  NATURAL WELL...
  HOLLINS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3795 8006 3781 8019 3768 8029 3772 7991
      3787 7980 3789 7990 3795 7995

$$

WP
3 follow-up statements
000 
WWUS51 KRNK 012219
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
618 PM EDT FRI JUN 1 2007

VAC005-580-012300-
/O.CON.KRNK.SV.W.0068.000000T0000Z-070601T2300Z/
CITY OF COVINGTON VA-ALLEGHANY VA-
618 PM EDT FRI JUN 1 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR THE CITY OF COVINGTON...AND ALLEGHANY COUNTY...

AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR NATURAL WELL...OR ABOUT NEAR COVINGTON CITY...MOVING
EAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  COVINGTON CITY BY 625 PM EDT...
  HOLLINS BY 635 PM EDT...
  CLIFTON FORGE BY 655 PM EDT...

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.

REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

LAT...LON 3795 8006 3781 8019 3768 8029 3772 7991
      3788 7976 3789 7990 3795 7995

$$

WP
000 
WWUS51 KRNK 012234
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
634 PM EDT FRI JUN 1 2007

VAC005-580-012300-
/O.CON.KRNK.SV.W.0068.000000T0000Z-070601T2300Z/
CITY OF COVINGTON VA-ALLEGHANY VA-
634 PM EDT FRI JUN 1 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR THE CITY OF COVINGTON... ALLEGHANY COUNTY...

AT 633 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED NEAR NATURAL
WELL...OR ABOUT 7 MILES SOUTHWEST OF HOT SPRINGS...MOVING EAST AT 10 
MPH. THE QUARTER SIZE HAIL OCCURRED 5 MILES NORTH OF COVINGTON AT 
620 PM.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  9 MILES NORTH OF CLIFTON FORGE CITY BY 645 PM EDT...

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.

REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

LAT...LON 3795 8006 3781 8019 3768 8029 3772 7991
      3788 7976 3789 7990 3795 7995

$$

WP
000 
WWUS51 KRNK 012256
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
655 PM EDT FRI JUN 1 2007

VAC005-580-012305-
/O.EXP.KRNK.SV.W.0068.000000T0000Z-070601T2300Z/
CITY OF COVINGTON VA-ALLEGHANY VA-
655 PM EDT FRI JUN 1 2007

...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF COVINGTON...
ALLEGHANY COUNTY EXPIRES AT 700 PM EDT...

AT 654 PM...WEATHER RADAR SHOWED THE THUNDERSTORMS WEAKENING OVER 
ALLEGHANY COUNTY AND THE CITY OF COVINGTON. THEREFORE...THE SEVERE 
THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM.

IF YOU EXPERIENCED HAIL OR WIND DAMAGE...PLEASE CONTACT THE NATIONAL 
WEATHER SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3795 8006 3781 8019 3768 8029 3772 7991
      3788 7976 3789 7990 3795 7995

$$

WP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:29 PM EDT, 3 hours 14 minutes earlier.

Area forecast discussion, Jun 1, 2:29 PM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
229 PM EDT FRI JUN 1 2007

.SYNOPSIS...
HIGH PRESSURE OVER THE AREA WILL DRIFT EAST AND OFFSHORE THRU SATURDAY.
LOW PRESSURE WILL DEVELOP AND MOVE NORTHEAST ALONG THE COAST
SUNDAY AHEAD OF ANOTHER COLD FRONT APPROACHING FROM THE MIDWEST.

&&

.NEAR TERM /THROUGH TONIGHT/...
CONVECTION AGAIN FIRING ACROSS THE RIDGES IN WEAK LEFTOVER
CONVERGENCE ZONE ALONG THE SOUTHERN BLUE RIDGE WHERE MSAS SHOWS
DECENT INSTABILITY. SETUP APPEARS SIMILAR TO THE PAST FEW DAYS WITH
CONTINUED TSRA DEVELOPMENT TAKING PLACE THRU LATE AFTERNOON PER
MODERATE INSTABILITY AIDED BY OLD OUTFLOW BOUNDARIES. LATEST MODELS
AGAIN TENDING TO UNZIP THE CONVECTION UP ACROSS MOST OF THE WESTERN
THIRD WITH THE RUC HAVING THE BEST COVERAGE 21Z-00Z. ALTHO SUPPORT
ALOFT NOT AS GREAT AS YDA WILL STILL RUN THE RISK OF PULSE SEVERE
DESPITE WARMTH ALOFT AND HEAVY RAIN PROVIDED ONLY LIGHT STEERING AT
BEST. THUS WILL LIKELY NEED TO BUMP UP POPS PENDING RELEASE COVERAGE
AND LEAVE AT LEAST ISOLATED MENTION OUT EAST TO COVER OUTFLOW
INDUCED EVENING TSRA. OTRW LATE EVENING TREND TOWARD CLEARING
FOLLOWED BY PATCHY FOG/HAZE LOOKS IN ORDER...WITH LOW TEMPS OVERALL
SIMILAR TO THE PAST FEW NIGHTS AND CLOSER TO THE MAV MOS.
&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
EXACT TRACK OF GULF TROPICAL TYPE LOW THE BIG QUESTION OVER THE
WEEKEND AND HOW FAR INLAND DEEP RH WILL EXTEND. CONSENSUS SOLUTION
SEEMS TO FOCUS ALONG THE CAROLINA COAST IN BETWEEN DEPARTING RIDGE
AND DEEP UPSTREAM 5H TROF. THIS WOULD GENERALLY PUT THE CENTRAL CWA
IN A WEAK SUBSIDENCE WAKE WITH SIG RAINFALL JUST TO THE EAST AND
MORE CONVECTIVE NATURE POPS ON THE WESTERN FRINGE ESPCLY ON SUNDAY.
ALSO APPEARS THAT INSTABILITY MAY BE CUT SOME ON SATURDAY GIVEN FLUX
OF HIGH LEVEL MOISTURE FROM THE SOUTH AHEAD OF THE LOW AND MORE
EASTERLY FLOW. LATEST GFS SEEMS TO SHOW THIS WELL ALTHO FOCUS MAY
ACTUALLY SHIFT WEST OF THE CWA AS ONSHORE TRAJECTORY DEVELOPS. THUS
PLANNING TO RUN WITH THE HIGHEST CHANCE POPS WESTERN THIRD SAT AND
LIMIT THE EAST TO ISOLATED GIVEN DRY AIR LINGERING ALOFT PER RAOBS.
POPS TRICKY ON SUNDAY AND DEPENDENT ON WESTERN EXTENT OF WRAP AROUND
SHRA FROM THE EAST AND PREFRONTAL RH TO THE WEST. FOR NOW PLANNING
TO KEEP HIGH CHANCE POPS EASTERN/WESTERN ZONES AND LESS IN BETWEEN.
EXPECT HIGHS TO TWEAK DOWN THRU THE PERIOD GIVEN MORE EASTERLY FLOW
SAT AND MORE CI/AC AND COOLER SUNDAY UNDER CLOUDS AND POSSIBLY MORE
SHRA.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
COASTAL LOW SHOULD BE PASSING WELL TO THE NE OFF THE MID ATLANTIC
COAST MONDAY UNDER INFLUENCE OF APPROACHING 5H TROF ACROSS THE GREAT
LAKES. AMOUNT OF LEFTOVER DEEP MOISTURE THE MAIN QUESTION AS WEAK
PRE-FRONTAL TROF AHEAD OF NEXT MIDWEST COLD FRONT UNDER UPPER COLD
POOL PUSHES EAST. LATEST MODELS SHOW LESS LINGERING SUPPORT THAN THU
BUT STILL SUPPORT AT LEAST CHANCE POPS ESPCLY FAR WEST PER UPSLOPISH
TRAJECTORY AND EVEN EASTERN ZONES WHERE WEAK MOISTURE ADVECTION
SHOULD PERSIST UNDER SW FLOW AHEAD OF THE TROF. ACTUAL COLD FRONT
LOOKS TO JUMP THRU THE MOUNTAINS LATE MONDAY AND BE SOUTH OF THE
REGION BY TUESDAY. THIS SHOULD ALLOW FOR SOMEWHAT COOLER/DRIER AIR
TO ADVECT IN FOR EARLY AND MIDWEEK AS BROAD EASTERN UPPER TROF
BECOMES DOMINANT. THUS WILL LEAVE IN SOME LOW POPS MONDAY NIGHT WITH
THE FRONT AND SMALL CHANCES INTO TUESDAY NIGHT WITH COOL POOL
OVERHEAD...AND NEXT WEAK S/W ROTATING SE BUT MAINLY WESTERN SLOPES.
APPEARS THINGS FINALLY DRY OUT ON WED GIVEN WEAK SURFACE RIDGING AND
AXIS OF 5H TROF SHIFTING EAST SO PC TO MOSTLY SUNNY. EXPECT ENOUGH
COOLING BEHIND THE FRONT TO CLIP HIGHS BACK CLOSER TO NORMAL THRU
MIDWEEK WITH MAINLY 70S WEST AND LOW/MID 80S EAST.

PATTERN SHIFT WILL BEGIN TO TAKE PLACE LATE WEEK IN RESPONSE TO
BUILDING HEIGHTS OVER THE EAST AND WARM ADVECTION. LOOKS LIKE ANY
SHRA LIMITED TO OROGRAPHICS ESPCLY THU AS SURGE OF WARM AIR DEVELOPS
ALOFT OTRW KEEPING THINGS DRY THU/FRI. WARMING TEMPS UNDER THE
BUILDING RIDGE AND FORECAST SW FLOW ALOFT WILL AGAIN COMBO WITH PUSH
TEMPS WELL INTO THE 80S IF NOT SOME 90S EAST BY WEEKS END PER +23C
85H VALUES.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
WIDELY SCATTERED THUNDERSTORMS WILL AGAIN DEVELOP IN THIS
AFTERNOON...MAINLY FROM KROA WEST INTO SE WVA THRU EARLY THIS
EVENING. SOME LOCALIZED IFR CONDITIONS ARE POSSIBLE IN SOME OF
THE STRONGER STORMS...ALTHOUGH THE CHANCE OF A RESTRICTION AT ANY
TAF POINT REMAINS LOW AND THEREFORE ONLY INCLUDING VICINITY TSRA
MENTION AT THE WESTERN SITES. MORNING MVFR FOG AND HAZE...WITH
LOCALIZED IFR CONDITIONS...ARE EXPECTED AGAIN TONIGHT IN 08Z-13Z
TIME FRAME.

SATURDAY...WILL CONTINUE WITH A PERSISTENCE FORECAST FOR EARLY
MORNING MVFR FOG AND HAZE FOLLOWED BY AFTERNOON SCATTERED
SHRA/TSRA MAINLY AT BLF/LWB. CONDITIONS WILL REMAIN VFR DURING THE
DAYTIME PERIODS OUTSIDE OF THUNDERSTORM ACTIVITY UNDER AN
INCREASING CANOPY OF MID/HIGH CLOUDS.

SUNDAY AND MONDAY...THE THREAT FOR SHOWERS AND THUNDERSTORMS WILL
INCREASE ALONG WITH ASSOCIATED MVFR/IFR CONDITIONS AS WEATHER
DISTURBANCES APPROACH THE AREA FROM THE SOUTH AND WEST.

TUESDAY...UPPER TROFING EXPECTED TO REMAIN OVER THE AREA...INDICATING
A CONTINUED THREAT OF SOME MVFR CEILING RESTRICTIONS...MOST
NOTABLY IN THE MORNING AND ALONG/WEST OF THE BLUE RIDGE.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JH/RCS
NEAR TERM...JH/RCS
SHORT TERM...JH/RCS
LONG TERM...JH/RCS
AVIATION...JH
Hazardous weather outlook, Jun 1, 5:39 AM EDT, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
539 AM EDT FRI JUN 1 2007

NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-043-WVZ042>045-
020945-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-
WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-
BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-
HENRY-MERCER-SUMMERS-MONROE-GREENBRIER-
539 AM EDT FRI JUN 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED TO DEVELOP
THIS AFTERNOON FROM THE FOOTHILLS WEST ACROSS THE MOUNTAINS.
ALTHOUGH THE AMOUNT AND EXTENT OF THE ACTIVITY IS NOT EXPECTED TO BE
AS GREAT AS YESTERDAY...ISOLATED DAMAGING WIND GUSTS AND LARGE HAIL
WILL BE POSSIBLE IN SOME OF THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN OVER THE FOOTHILLS
AND MOUNTAINS SATURDAY AFTERNOON AND SATURDAY EVENING...OTHERWISE
NO SEVERE WEATHER IS EXPECTED SUNDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ004>006-020-VAZ044>047-058-059-020945-
STOKES-ROCKINGHAM-CASWELL-YADKIN-PITTSYLVANIA-CAMPBELL-APPOMATTOX-
BUCKINGHAM-HALIFAX-CHARLOTTE-
539 AM EDT FRI JUN 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WERT

In the hours before

Special weather statement, Jun 1, 3:40 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
340 PM EDT FRI JUN 1 2007

VAZ013-012045-
PULASKI VA-
340 PM EDT FRI JUN 1 2007

AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES EAST OF ALLISONIA...STATIONARY.

EXPECT RAINFALL AMOUNTS OF A HALF TO AN INCH OF RAIN DURING THE NEXT
HOUR...AND PEA SIZED HAIL.

STAYED TUNED TO NOAA WEATHER RADIO FOR UPDATES.

KM
Special weather statement, Jun 1, 3:50 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
350 PM EDT FRI JUN 1 2007

VAZ032-012015-
PATRICK VA-
350 PM EDT FRI JUN 1 2007

AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF WOOLWINE...OR ABOUT OVER
ROCKY KNOB RECREATION AREA...STATIONARY.

EXPECT RAINFALL AMOUNTS OF A HALF INCH TO AN INCH DURING THE NEXT
HOUR. ALSO...PEA SIZED HAIL IS EXPECTED WITH THIS STORM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES ON THIS DEVELOPING SITUATION.

KM
Special weather statement, Jun 1, 4:02 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
402 PM EDT FRI JUN 1 2007

VAZ014-012100-
MONTGOMERY VA-
402 PM EDT FRI JUN 1 2007

AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF SHAWSVILLE...OR ABOUT 2 MILES
SOUTHEAST OF MC DONALDS MILL...MOVING EAST AT 5 MPH.

EXPECT SMALL HAIL AND FREQUENT DANGEROUS LIGHTNING IN THE PATH OF
THIS STORM...ALONG WITH A HALF TO AN INCH OF RAIN IN AN HOUR.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES ON THIS DEVELOPING SITUATION.

KM
Special weather statement, Jun 1, 4:27 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
427 PM EDT FRI JUN 1 2007

WVZ042-043-012130-
MERCER WV-SUMMERS WV-
427 PM EDT FRI JUN 1 2007

AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES NORTHEAST OF CAMP CREEK...OR ABOUT OVER
DUNNS...MOVING EAST AT 10 MPH. THE STRONG THUNDERSTORM WILL BE
NEAR...ELLISON AT 435 PM EDT...PIPESTEM RESORT STATE PARK...ATHENS AT
440 PM EDT...LERONA AT 445 PM EDT...PIPESTEM AT 450 PM EDT...LICK
CREEK...AND ELGOOD AT 505 PM EDT.

WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER
IMMEDIATELY...ESPECIALLY IF CAMPING OR HIKING IN THE PIPESTEM AREA.

THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4.

WP
Special weather statement, Jun 1, 4:43 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
443 PM EDT FRI JUN 1 2007

VAZ013-012145-
PULASKI VA-
443 PM EDT FRI JUN 1 2007

AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES WEST OF PULASKI...MOVING EAST AT 5 MPH.
THE STRONG THUNDERSTORM WILL AFFECT PULASKI TO DUBLIN...AND AREAS
NORTH OF INTERSTATE 81 THROUGH 545 PM.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS
STORM...AS WELL AS TORRENTIAL RAINS.

THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4.

WP
Special weather statement, Jun 1, 4:51 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
451 PM EDT FRI JUN 1 2007

VAZ018-WVZ044-012145-
CRAIG VA-MONROE WV-
451 PM EDT FRI JUN 1 2007

STRONG THUNDERSTORMS WILL BE AFFECTING NORTHERN SECTIONS OF CRAIG
COUNTY...INTO SOUTHERN MONROE COUNTY THROUGH 545 PM. THIS STRONG
THUNDERSTORM IS GOING TO IMPACT...PAINT BANK...MONCOVE LAKE STATE
PARK...AND LOCATIONS ALONG HIGHWAY 311.

WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH
THIS STORM.

THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4.

WP

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 8:59 PM EDTSevere Thunderstorm WarningRNKHenry, City of Martinsville61 min
May 31, 9:20 PM EDTFlash Flood WarningRNKHenry4 hr
Jun 1, 1:58 PM EDTSevere Thunderstorm WarningRNKFloyd62 min
Jun 1, 2:07 PM EDTSevere Thunderstorm WarningRNKFranklin53 min
Jun 1, 4:49 PM EDTFlash Flood WarningRNKPulaski4 hr
Jun 1, 6:31 PM EDTFlash Flood WarningRNKAlleghany4 hr
Jun 1, 6:42 PM EDTSevere Thunderstorm WarningRNKBath, Rockbridge78 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.